CaltechAUTHORS
  A Caltech Library Service

Homology of curves and surfaces in closed hyperbolic 3-manifolds

Liu, Yi and Markovic, Vladimir (2015) Homology of curves and surfaces in closed hyperbolic 3-manifolds. Duke Mathematical Journal, 164 (14). pp. 2723-2808. ISSN 0012-7094. https://resolver.caltech.edu/CaltechAUTHORS:20151201-095003953

[img] PDF - Submitted Version
See Usage Policy.

746Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20151201-095003953

Abstract

Among other things, we prove the following two topological statements about closed hyperbolic 3-manifolds. First, every rational second homology class of a closed hyperbolic 3-manifold has a positive integral multiple represented by an oriented connected closed π_1-injectively immersed quasi-Fuchsian subsurface. Second, every rationally null-homologous, π_1-injectively immersed oriented closed 1-submanifold in a closed hyperbolic 3-manifold has an equidegree finite cover which bounds an oriented connected compact π_1-injectively immersed quasi-Fuchsian subsurface. In, we exploit techniques developed by Kahn and Markovic but we only distill geometric and topological ingredients from those papers, so no hard analysis is involved in this article.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1215/00127094-3167744DOIArticle
http://projecteuclid.org/euclid.dmj/1445865571PublisherArticle
http://arxiv.org/abs/1309.7418arXivDiscussion Paper
Additional Information:© 2015 Duke University Press. Received 12 November 2013. Revision received 7 December 2014. The authors thank Hongbin Sun for pointing out errors in a previous draft of this article and Danny Calegari for valuable comments. The authors also thank the anonymous referees for suggestions and corrections. The authors’ work was supported by National Science Foundation grant DMS 1308836.
Funders:
Funding AgencyGrant Number
NSFDMS 1308836
Issue or Number:14
Classification Code:2010 Mathematics Subject Classification. Primary 57M05; Secondary 20H10
Record Number:CaltechAUTHORS:20151201-095003953
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20151201-095003953
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:62492
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:03 Dec 2015 03:22
Last Modified:03 Oct 2019 09:19

Repository Staff Only: item control page